Skip to content


  • Research Article
  • Open Access

Some Properties of Pythagorean Modulus

Journal of Inequalities and Applications20082007:071012

  • Received: 7 July 2007
  • Accepted: 3 December 2007
  • Published:


We consider two Pythagorean modulus introduced by Gao (2005, 2006) recently. The exact values concerning these modulus for some classical Banach spaces are determined. Some applications in geometry of Banach spaces are also obtained.


  • Banach Space
  • Classical Banach Space


Authors’ Affiliations

Department of Mathematics, Luoyang Normal University, Luoyang, 471022, China


  1. Gao J: Normal structure and Pythagorean approach in Banach spaces. Periodica Mathematica Hungarica 2005,51(2):19–30. 10.1007/s10998-005-0027-3MathSciNetView ArticleMATHGoogle Scholar
  2. Gao J: A Pythagorean approach in Banach spaces. Journal of Inequalities and Applications 2006, 2006: 11 pages.View ArticleGoogle Scholar
  3. Saejung S: On James and von Neumann-Jordan constants and sufficient conditions for the fixed point property. Journal of Mathematical Analysis and Applications 2006,323(2):1018–1024. 10.1016/j.jmaa.2005.11.005MathSciNetView ArticleMATHGoogle Scholar
  4. Yang C, Wang F: On a new geometric constant related to the von Neumann-Jordan constant. Journal of Mathematical Analysis and Applications 2006,324(1):555–565. 10.1016/j.jmaa.2005.12.009MathSciNetView ArticleMATHGoogle Scholar
  5. Clarkson JA: Uniformly convex spaces. Transactions of the American Mathematical Society 1936,40(3):396–414. 10.1090/S0002-9947-1936-1501880-4MathSciNetView ArticleGoogle Scholar
  6. Takahashi Y, Kato M: Clarkson and random Clarkson inequalities for. Mathematische Nachrichten 1997,188(1):341–348. 10.1002/mana.19971880118MathSciNetView ArticleMATHGoogle Scholar
  7. Banaś J, Rzepka B: Functions related to convexity and smoothness of normed spaces. Rendiconti del Circolo Matematico di Palermo 1997,46(3):395–424. 10.1007/BF02844281MathSciNetView ArticleMATHGoogle Scholar
  8. Milman VD: Infinite-dimensional geometry of the unit sphere in Banach space. Soviet Mathematics Doklady 1967, 8: 1440–1444.Google Scholar
  9. Lindenstrauss J: On the modulus of smoothness and divergent series in Banach spaces. The Michigan Mathematical Journal 1963,10(3):241–252.MathSciNetView ArticleGoogle Scholar
  10. He C, Cui Y: Some properties concerning Milman's moduli. Journal of Mathematical Analysis and Applications 2007,329(2):1260–1272. 10.1016/j.jmaa.2006.07.046MathSciNetView ArticleMATHGoogle Scholar


© Fenghui Wang. 2007

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.